All Journal Entries Journals

Off the Lyrica onto Baclofen

Aug 10, 2009 - 4 comments
Tags:

baclofen

,

muscles

,

nerve pain

,

lyrica



Weaned off the Lyrica, finally, about middle of July and started on baclofen, August 1 for muscle spasms. What a wonderful difference! Baclofen even at 15 mg day has reduced the nerve pain to nothing and spasms are so very much better! I am so glad to be off the Lyrica. My legs don't swell in the afternoon anymore. :) Working my way up to 30 mg over time. Walked half mile 3 days in a row after sunset, with no residual pain.

Pain Tracker
Comments
Post a Comment
230948_tn?1235847929
by uk2, Aug 11, 2009
thats great hun, i too have found the baclofen good i started on 30 mg and it seems to be helping i am thinking of taking my girls swimming today though wont be actually swimming as it a fun pool, i find the lyrica useless and just put on weight and effected my whole personaility so i'm glad to be off it been off about 6 mths now i think.take care sam

755322_tn?1330272714
by Khiba, Aug 11, 2009
Hi Sam,

So glad the baclofen is working for you! It's high time you got a break from all this misery. I am moving up slowly to 30 mg but will be a while. I go up slowly on these things so I don't have overwhelming drug reactions! I too have to function during the day. I agree with you that Lyrica wipes out one.s personality. Made me brain dead and made me bloat up like a tick.

I hope you have a great time swimming with the girls! It's too hot here, if you can believe that, for me to swim during the day. It will be close to 100F (37.8C) for the rest of the week. Ugh.

Have fun! - J


1165896_tn?1263571386
by painful1963, Jan 15, 2010
Is your diagnose Fibroymalgia? My doctor prescribed Lyrica to me and I did not like it so I stop taking it. This baclofen sounds like it does the job in relieving stiffness and pain. I cannot stand or walk for longer than 15 minutes without experiencing pain or muscle spasms. I gained a lot a weight using Lyrica and it did not work for me. I used the drug for almost a year. I told my doctor and he gave me another drug which is not working either. From your experience what can you tell me that might help me. Please read about me.

755322_tn?1330272714
by Khiba, Jan 15, 2010
Hi Painful,

I actually have MS along with the Fibromyalgia. I thought that the baclofen worked ok but was not willing to take more and more of it to get a better result. I am not a good drug person and hate the drug companies pushing this off on us. What i think helps me the most is rebuilding the serotonin in my brain by taking a supplement called 5-HTP.

Several alternative doctors believe Fibro is caused by poor sleep and poor sleep is caused by low seratonin levels in the brain. If you want to research this further check out this web site by Dr Roger Murphree.
http://treatingandbeating.com/currentdefs.html

Also, if you are taking a statin drug like lipitor, the side effects can mimic fibromyalgia. Muscle aches, pains and fatigue.
I would also suggest a natural method like EPA-DHA (fish oils) and diet and exercise to reduce cholesterol.

Also since you are fairly heavy, it would be good to check your thyroid! Low functioning thyroid is a major cause of fibromyalgia. The standard tests for low thyroid, TSH and free t4 etc are not alway good for diagnosing low thyroid.
A good doc will go by symptoms. Dr John Lowe feels that fibro is caused  by low thyroid. Check out his website at
http://www.drlowe.com/

I am working on both the 5HTP and the thyroid in an effort to repair my sleep and thyroid issues to deal with the fibro.
I don't think pharmaceuticals work worth a flip. I do take Elavil (antidepressant) at a low dose which is supposed to help with pain and sleep but I think its basically worthless.

Wish I could be of more help, Painful, as I know how much it hurts! Keep doing your research and eventually you will find an answer!
Jessica


Post a Comment